MAUDE Adverse Event Report: ARTHREX INC. OPES 90, ASPIRATING ABLATOR, TOOTHBRUSH; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHREX INC. OPES 90, ASPIRATING ABLATOR, TOOTHBRUSH; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number AR-9705A-90
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 07/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.At this time, it cannot be determined how the device may have caused or contributed to the surgeon's experience.An evaluation of the device cannot be performed as the device was not returned to arthrex.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a rotator cuff repair procedure, the surgeon was attempting to use an opes 90° toothbrush aspirating ablator during use, the surgeon experienced an electrode shock in his hand through the coolcut hand piece.The case was completed using the same device with no further issues.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission to reflect device evaluation.Device history record review revealed nothing relevant to this event.Complaint not confirmed.The evaluation of the complaint device did not reveal anything relevant to the event.The cause of the event cannot be determined.This is the first complaint of this type for this part/ lot combination.The potential causes of this event are being communicated to the event reporter.
 
Event or Problem Description

Brand Name
OPES 90, ASPIRATING ABLATOR, TOOTHBRUSH
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6798113
Report Number1220246-2017-00299
Device Sequence Number772434
Product Code GEI
UDI-Device Identifier00888867062627
UDI-Public00888867062627
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K023986
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Catalogue NumberAR-9705A-90
Device Lot Number1606010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer07/26/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;